Alert archive / New Mexico / Red Flag Warnings in 2018
Red Flag Warning 41, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at May 12, 2018, 6:17 AM MDT for 8 counties in New Mexico. It took effect at May 13, 2018, 11:00 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 12, 2018, 6:17 AM MDT (12:17 UTC)
- In effect from
- May 13, 2018, 11:00 AM MDT
- Expired
- May 13, 2018, 9:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Albuquerque, NM
Counties Bernalillo County, NM, Catron County, NM, Harding County, NM, San Miguel County, NM, Sandoval County, NM, Socorro County, NM, Union County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 77 km from the middle of the area, began a volume at 12:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 0.3 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3276 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
735 WWUS85 KABQ 121217 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 617 AM MDT Sat May 12 2018 ...RED FLAG WARNING TODAY FROM 11 AM TO 9 PM AREAWIDE DUE TO STRONG WINDS, LOW HUMIDITY AND AN UNSTABLE ATMOSPHERE... ...RED FLAG WARNING SUNDAY FROM LATE MORNING THROUGH EARLY EVENING ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN DUE TO STRONG WINDS, LOW HUMIDITY AND AN UNSTABLE ATMOSPHERE... ...FIRE WEATHER WATCH SUNDAY FROM LATE MORNING THROUGH EARLY EVENING IN THE MIDDLE RIO GRANDE VALLEY AND WEST CENTRAL HIGHLANDS DUE TO STRONG WINDS, LOW HUMIDITY AND AN UNSTABLE ATMOSPHERE... ...FIRE WEATHER WATCH MONDAY FROM LATE MORNING THROUGH EARLY EVENING ACROSS THE NORTHEAST HIGHLANDS AND NORTHEAST PLAINS DUE TO STRONG WINDS, LOW HUMIDITY AND AN UNSTABLE ATMOSPHERE... .The extended period of critical fire weather conditions will continue through Monday in some areas as a broad low pressure system remains stalled over the Great Basin. This will keep stronger winds aloft over New Mexico. A surface trough in the lee of the Sangre de Cristo Mountains and strong atmospheric mixing will also enhance wind speeds. Minimum humidities will plummet below 15 percent each afternoon, and there will be some locally poor overnight humidity recoveries. Further, an unstable atmosphere is expected as high temperatures climb well above normal and Haines Indices reach 6 in many locations. NMZ103-104-130300- /O.UPG.KABQ.FW.A.0036.180513T1600Z-180514T0300Z/ /O.NEW.KABQ.FW.W.0041.180513T1700Z-180514T0300Z/ /O.NEW.KABQ.FW.A.0038.180514T1700Z-180515T0200Z/ /O.CON.KABQ.FW.W.0040.180512T1700Z-180513T0300Z/ Northeast Highlands-Northeast Plains- 617 AM MDT Sat May 12 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT SUNDAY... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from 11 AM to 9 PM MDT Sunday. A Fire Weather Watch has also been issued. This Fire Weather Watch is in effect from Monday morning through Monday evening. The Fire Weather Watch is no longer in effect. * AREA AND TIMING...Northeast Highlands and Northeast Plains from late morning through early evening today through Monday. * 20 FOOT WINDS...Southwest 20 to 35 mph with gusts up to 50 mph today, then 20 to 30 mph with gusts up to 45 mph Sunday and Monday. * RELATIVE HUMIDITY...Dropping between 8 to 12 percent today and Sunday, then 10 to 17 percent Monday. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning for today and Sunday. Please advise the appropriate officials or fire crews in the field of this Fire Weather Watch for Monday. && $$ NMZ107-108-130300- /O.UPG.KABQ.FW.A.0036.180513T1600Z-180514T0300Z/ /O.NEW.KABQ.FW.W.0041.180513T1700Z-180514T0300Z/ /O.CON.KABQ.FW.W.0040.180512T1700Z-180513T0300Z/ Sandia, Manzano and Gallinas Mountains-East Central Plains- 617 AM MDT Sat May 12 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT SUNDAY... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from 11 AM to 9 PM MDT Sunday. The Fire Weather Watch is no longer in effect. * AREA AND TIMING...Along and east of the central mountains from late morning through early evening today and Sunday. * 20 FOOT WINDS...Southwest 20 to 30 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...Dropping between 7 to 12 percent each afternoon. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning for today and Sunday. && $$ NMZ106-109-130300- /O.NEW.KABQ.FW.A.0037.180513T1700Z-180514T0300Z/ /O.CON.KABQ.FW.W.0040.180512T1700Z-180513T0300Z/ Middle Rio Grande Valley-West Central Highlands- 617 AM MDT Sat May 12 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... The National Weather Service in Albuquerque has issued a Fire Weather Watch...which is in effect from Sunday morning through Sunday evening. * AREA AND TIMING...Middle Rio Grande Valley and West Central Highlands from late morning through early evening today and Sunday. The most widespread critical conditions will occur during the late morning and afternoon each day. * 20 FOOT WINDS...Southwest 20 to 30 mph with gusts up to 45 mph, except only up to 40 mph on Sunday afternoon. * RELATIVE HUMIDITY...Dropping between 9 to 13 percent each afternoon. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning for today. Please advise the appropriate officials or fire crews in the field of this Fire Weather Watch for Sunday. && $$ NMZ101-102-105-130300- /O.CON.KABQ.FW.W.0040.180512T1700Z-180513T0300Z/ Northwest Plateau-North Central Mountains-Northwest Highlands- 617 AM MDT Sat May 12 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING... * AREA AND TIMING...Northwest Plateau, Northwest Highlands and North Central Mountains. * 20 FOOT WINDS...Southwest 20 to 35 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...Dropping between 9 to 13 percent, except locally up to 16 percent on the high peaks of the northern mountains. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning for today. && $$ 44
4 follow-up statements
868 WWUS85 KABQ 122036 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 236 PM MDT Sat May 12 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM THIS EVENING AREA WIDE DUE TO STRONG WINDS...LOW HUMIDITY AND AN UNSTABLE AIRMASS... ...RED FLAG WARNING IN EFFECT SUNDAY FROM 11 AM TO 9 PM SUNDAY ALONG AND EAST OF CENTRAL MOUNTAIN CHAIN AS WELL AS THE MIDDLE RIO GRANDE VALLEY AND WEST CENTRAL HIGHLANDS DUE TO STRONG WINDS...LOW HUMIDITY AND AN UNSTABLE AIRMASS... ...FIRE WEATHER WATCH MONDAY FROM LATE MORNING THROUGH EARLY EVENING ACROSS THE NORTHEAST HIGHLANDS AND NORTHEAST PLAINS DUE TO STRONG WINDS...LOW HUMIDITY AND AN UNSTABLE AIRMASS... .Dry south to southwest winds, above average temperatures and moderate to high Haines persists over most of northern and central New Mexico through Sunday before easing somewhat Monday as winds diminish. NMZ106-109-130300- /O.UPG.KABQ.FW.A.0037.180513T1700Z-180514T0300Z/ /O.EXA.KABQ.FW.W.0041.180513T1700Z-180514T0300Z/ /O.CON.KABQ.FW.W.0040.000000T0000Z-180513T0300Z/ Middle Rio Grande Valley-West Central Highlands- 236 PM MDT Sat May 12 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT SUNDAY... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from 11 AM to 9 PM MDT Sunday. The Fire Weather Watch is no longer in effect. * AREA AND TIMING...Middle Rio Grande Valley and West Central Highlands from late morning through early evening today and Sunday. * 20 FOOT WINDS...South to southwest 20 to 30 mph with gusts up to 40 or 45 mph. * RELATIVE HUMIDITY...Varying between 8 to 15 percent in the afternoons. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ NMZ103-104-130300- /O.CON.KABQ.FW.W.0040.000000T0000Z-180513T0300Z/ /O.CON.KABQ.FW.W.0041.180513T1700Z-180514T0300Z/ /O.CON.KABQ.FW.A.0038.180514T1700Z-180515T0200Z/ Northeast Highlands-Northeast Plains- 236 PM MDT Sat May 12 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT SUNDAY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... * AREA AND TIMING...Northeast Highlands and Northeast Plains in the late mornings through the early evenings, today, Sunday and Monday. * 20 FOOT WINDS...Southwest 20 to 35 mph with gusts up to 50 mph today, not quite as strong Sunday and Monday. * RELATIVE HUMIDITY...Ranging from 8 to 15 percent this afternoon, Sunday and Monday afternoon. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. Please advise the appropriate officials or fire crews in the field of this Fire Weather Watch. && $$ NMZ107-108-130300- /O.CON.KABQ.FW.W.0040.000000T0000Z-180513T0300Z/ /O.CON.KABQ.FW.W.0041.180513T1700Z-180514T0300Z/ Sandia, Manzano and Gallinas Mountains-East Central Plains- 236 PM MDT Sat May 12 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT SUNDAY... * AREA AND TIMING...Sandia, Manzano and Gallinas Mountains as well as the East Central Plains through this evening and again Sunday afternoon and evening. * 20 FOOT WINDS...South to southwest 20 to 30 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...Varying from 7 to 12 percent each afternoon. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ NMZ101-102-105-130300- /O.CON.KABQ.FW.W.0040.000000T0000Z-180513T0300Z/ Northwest Plateau-North Central Mountains-Northwest Highlands- 236 PM MDT Sat May 12 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * AREA AND TIMING...Northwest Plateau and Highlands, North Central Mountains. * 20 FOOT WINDS...South to southwest 20 to 35 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...Ranging from around 9 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$
423 WWUS85 KABQ 130243 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 843 PM MDT Sat May 12 2018 ...RED FLAG WARNING IN EFFECT SUNDAY FROM 11 AM TO 9 PM ALONG AND EAST OF CENTRAL MOUNTAIN CHAIN AS WELL AS THE MIDDLE RIO GRANDE VALLEY AND WEST CENTRAL HIGHLANDS DUE TO STRONG WINDS, LOW HUMIDITY AND AN UNSTABLE AIRMASS... ...FIRE WEATHER WATCH MONDAY FROM LATE MORNING THROUGH EARLY EVENING ACROSS THE NORTHEAST HIGHLANDS AND NORTHEAST PLAINS DUE TO STRONG WINDS, LOW HUMIDITY AND AN UNSTABLE AIRMASS... .Breezy to windy conditions, very low humidity, above average temperatures and moderate to high Haines indices will be observed again on Sunday over portions of northern and central New Mexico. While Monday is overall not expected to be as windy, some critical fire weather conditions could resurface in the northeast highlands and northeastern plains. NMZ103-104-131300- /O.EXP.KABQ.FW.W.0040.000000T0000Z-180513T0300Z/ /O.CON.KABQ.FW.W.0041.180513T1700Z-180514T0300Z/ /O.CON.KABQ.FW.A.0038.180514T1700Z-180515T0200Z/ Northeast Highlands-Northeast Plains- 843 PM MDT Sat May 12 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT SUNDAY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... * AREA AND TIMING...Northeast Highlands and Northeast Plains from the late morning through the early evening on both Sunday and Monday. * 20 FOOT WINDS...Southwest 20 to 30 mph with gusts of 40 to 45 mph on Sunday. Southwest 15 to 25 mph with occasional gusts to 35 mph on Monday. * RELATIVE HUMIDITY...Ranging from 9 to 15 percent Sunday afternoon and between 11 and 15 percent Monday afternoon. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning for Sunday. Please advise the appropriate officials or fire crews in the field of this Fire Weather Watch for Monday. && $$ NMZ106>109-131300- /O.EXP.KABQ.FW.W.0040.000000T0000Z-180513T0300Z/ /O.CON.KABQ.FW.W.0041.180513T1700Z-180514T0300Z/ Middle Rio Grande Valley-Sandia, Manzano and Gallinas Mountains- East Central Plains-West Central Highlands- 843 PM MDT Sat May 12 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT SUNDAY... * AREA AND TIMING...Middle Rio Grande valley, Sandia, Manzano and Gallinas Mountains as well as the East Central Plains late Sunday morning through the evening. * 20 FOOT WINDS...South southwest 20 to 25 mph with gusts up to 35 to 40 mph. * RELATIVE HUMIDITY...Dropping to 9 to 15 percent Sunday afternoon. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning for Sunday. && $$ NMZ101-102-105-130345- /O.EXP.KABQ.FW.W.0040.000000T0000Z-180513T0300Z/ Northwest Plateau-North Central Mountains-Northwest Highlands- 843 PM MDT Sat May 12 2018 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... Winds are subsiding in north central to northwestern New Mexico, allowing critical fire weather conditions to abate this evening. thus the Red Flag Warning will be allowed to expire. $$
671 WWUS85 KABQ 131218 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 618 AM MDT Sun May 13 2018 ...RED FLAG WARNING TODAY FROM 11 AM TO 9 PM ALONG AND EAST OF CENTRAL MOUNTAIN CHAIN, AS WELL AS THE MIDDLE RIO GRANDE VALLEY AND WEST CENTRAL HIGHLANDS, DUE TO STRONG WINDS, LOW HUMIDITY AND AN UNSTABLE AIRMASS... ...FIRE WEATHER WATCH MONDAY FROM LATE MORNING THROUGH EARLY EVENING ACROSS THE NORTHEAST HIGHLANDS AND NORTHEAST PLAINS DUE TO STRONG WINDS, LOW HUMIDITY AND AN UNSTABLE AIRMASS... .The extended period of critical fire weather conditions will continue through Monday in some areas as a broad low pressure system stalled over the Great Basin keeps winds strong over portions of New Mexico. A surface trough in the lee of the Sangre de Cristo Mountains and strong atmospheric mixing will also enhance wind speeds. Minimum humidities will plummet below 15 percent each afternoon, and there will be some locally poor overnight humidity recoveries. Further, an unstable atmosphere is expected as high temperatures climb above normal with moderate to high Haines Indices. NMZ103-104-140300- /O.CON.KABQ.FW.W.0041.180513T1700Z-180514T0300Z/ /O.CON.KABQ.FW.A.0038.180514T1700Z-180515T0200Z/ Northeast Highlands-Northeast Plains- 618 AM MDT Sun May 13 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... * AREA AND TIMING...Northeast Highlands and Northeast Plains from the late morning through the early evening today and Monday. * 20 FOOT WINDS...Southwest 20 to 30 mph with gusts up to 45 mph today. Southwest 15 to 30 mph with gusts up to 40 mph on Monday. * RELATIVE HUMIDITY...Ranging from 10 to 15 percent each afternoon, except near 18 percent on the eastern border of Union County Monday afternoon. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning for Sunday. Please advise the appropriate officials or fire crews in the field of this Fire Weather Watch for Monday. && $$ NMZ106>109-140300- /O.CON.KABQ.FW.W.0041.180513T1700Z-180514T0300Z/ Middle Rio Grande Valley-Sandia, Manzano and Gallinas Mountains- East Central Plains-West Central Highlands- 618 AM MDT Sun May 13 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING... * AREA AND TIMING...West Central Highlands; Middle Rio Grande Valley; Sandia, Manzano and Gallinas Mountains; as well as the East Central Plains late this morning through early evening. * 20 FOOT WINDS...Southwest 20 to 30 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...Ranging from 9 to 15 percent this afternoon. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning for Sunday. && $$ 44
160 WWUS85 KABQ 131957 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 157 PM MDT Sun May 13 2018 ...RED FLAG WARNING CONTINUES THROUGH 9 PM TODAY ALONG AND EAST OF CENTRAL MOUNTAIN CHAIN, AS WELL AS THE MIDDLE RIO GRANDE VALLEY AND WEST CENTRAL HIGHLANDS, DUE TO STRONG WINDS, LOW HUMIDITY AND AN UNSTABLE AIRMASS... ...RED FLAG WARNING IN EFFECT BETWEEN NOON AND 8 PM MONDAY ACROSS THE NORTHEAST HIGHLANDS AND NORTHEAST PLAINS DUE TO STRONG WINDS, LOW HUMIDITY AND AN UNSTABLE AIRMASS... .The extended period of critical fire weather conditions will continue through Monday in some areas as a broad low pressure system stalled over the Great Basin keeps winds strong over portions of New Mexico. A surface trough in the lee of the Sangre de Cristo Mountains and strong atmospheric mixing will also enhance wind speeds. Minimum humidities will plummet below 15 percent, except across far northeast Union County where a front may sag into the area overnight and linger through Monday. Poor to fair overnight humidity recoveries are expected tonight south and west of the front. Further, an unstable atmosphere is expected as high temperatures climb above normal with moderate to high Haines Indices. NMZ103-104-140300- /O.UPG.KABQ.FW.A.0038.180514T1700Z-180515T0200Z/ /O.NEW.KABQ.FW.W.0042.180514T1800Z-180515T0200Z/ /O.CON.KABQ.FW.W.0041.000000T0000Z-180514T0300Z/ Northeast Highlands-Northeast Plains- 157 PM MDT Sun May 13 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT MONDAY... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from noon to 8 PM MDT Monday. The Fire Weather Watch is no longer in effect. * AREA AND TIMING...Northeast Highlands and Northeast Plains during the afternoon and evening hours today and Monday. * 20 FOOT WINDS...Southwest 20 to 30 mph with gusts up to 45 mph today. Southwest 15 to 25 mph with gusts up to 40 mph on Monday. * RELATIVE HUMIDITY...Ranging from 8 to 15 percent each afternoon, except across far northeast Union County where higher humidity will preclude critical fire weather conditions Monday afternoon. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ NMZ106>109-140300- /O.CON.KABQ.FW.W.0041.000000T0000Z-180514T0300Z/ Middle Rio Grande Valley-Sandia, Manzano and Gallinas Mountains- East Central Plains-West Central Highlands- 157 PM MDT Sun May 13 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * AREA AND TIMING...This includes the West Central Highlands, Middle Rio Grande Valley, Sandia, Manzano and Gallinas Mountains, as well as the East Central Plains through this evening. * 20 FOOT WINDS...Southwest 20 to 30 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...Ranging from 9 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ 34
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at May 12, 5:46 AM MDT, 31 minutes earlier.
Area forecast discussion, May 12, 5:46 AM MDT, 31 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 546 AM MDT Sat May 12 2018 .AVIATION... 12Z TAF CYCLE Southwest winds will become breezy to windy again on today. An Airport Weather Warning may again be needed for the Albuquerque International Sunport on Saturday afternoon, where there is the potential for wind gusts to reach 35 knots. Otherwise, VFR conditions are expected areawide. High temperatures will fall a few to 6 degrees below yesterday's readings across central and western areas. 44 && .PREV DISCUSSION...328 AM MDT Sat May 12 2018... .SYNOPSIS... A low pressure system centered over Nevada will continue spreading very dry, southwest winds over New Mexico through early next week. Temperatures this weekend will trend slightly cooler than the past several days however readings will still be above normal. Low level moisture will slosh westward near the Texas state line beginning Tuesday and introduce slight chances for showers and thunderstorms each afternoon through Thursday. Meanwhile, central and western New Mexico will remain very dry, warm, and breezy next week. && .DISCUSSION... A quasi-stationary upper level low pressure system over the Great Basin will continue a persistence pattern across NM thru early next week. 00Z guidance agrees that the 555dm H5 low over NV today will wobble around the area while filling to near 570dm thru Tuesday. At the surface, a low pressure center will wander between southeastern CO and northeastern NM thru Monday. This will allow winds to remain elevated over the entire area. A dry slot focused over AZ and NM ahead of the upper low will combine with elevated winds to create daily bouts of critical fire weather conditions. Minor change is noted beginning Tuesday as low level moisture begins sloshing westward over eastern NM. This introduces potential for a few showers and storms near the TX state line each afternoon through Thursday. Shallow moisture may progress westward to the central mt chain Wednesday and Thursday depending on the strength of convective outflows. Meanwhile, central and western NM will remain very dry and breezy with gradually warming temps. Guyer && .FIRE WEATHER... ...EXTENDED STRETCH OF CRITICAL FIRE WEATHER CONDITIONS TO CONTINUE AREAWIDE TODAY, THEN THROUGH MONDAY IN PARTS OF THE EAST... A broad upper level low pressure system will remain stalled over the Great Basin and gradually fill today through Monday, then weaken further as it shifts slowly northeastward across the northern Rockies Tuesday through Wednesday night. Winds aloft will remain strong today and tonight, before weakening some Sunday. Some stronger flow aloft will then persist across northeast areas on Monday. A surface trough will also persist the lee of the Sangre de Cristo Mountains today through Monday, and there will be strong atmospheric mixing in above normal temperatures helping to enhance surface winds each day. Haines Indices will generally vary from 5 to 6 each day, except for some 4s along the AZ border today and Sunday. With widespread sub-15% humidities and the ongoing drought, the needed ingredients will be in place for daily rounds of critical fire weather conditions. There will also be areas of poor humidity recovery tonight, and locally poor recoveries Sunday night. Red Flag conditions will be most widespread today, when they will reach all zones. Winds will also be strongest today, when gusts will vary from 40 to 50 mph. Relatively strong winds have been forecast to persist along and east of the central mountain chain on Sunday, with weakening winds expected in the west. However, the latest model runs show some of the strongest winds aloft (700-500 mb layer average speeds in the 30-37 kt range) over south central to southwest parts of the fire weather forecast area. Thus, with this morning's forecast package, we are upgrading eastern areas to a Red Flag Warning for Sunday, and issuing a Fire Weather Watch for the Middle Rio Grande Valley and West Central Highlands. We are also issuing a Fire Weather Watch for northeast areas on Monday, where lingering (but weakening) stronger flow aloft and lee side troughing are forecast to persist. Weaker but still gusty winds elsewhere on Monday will bring a long awaited reprieve from critical fire weather conditions. Tuesday, winds will be weaker overall, but a weak upper level trough crossing from the southwest could spark some high based, gusty virga showers. It may also draw the dry line into eastern parts of the state with some thunderstorms. Wednesday, a back door cold front is forecast to sag into the northeast and possibly the east central plains with better moisture and a better chance for thunderstorms. The latter part of the work week will feature strengthening winds and well above normal high temperatures again as an upper level low pressure system moves into the Desert Southwest from the west. Another round of critical fire weather conditions will be possible. 44 && .ABQ WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 11 AM this morning to 9 PM MDT this evening for the following zones... NMZ101>109. Red Flag Warning from 11 AM to 9 PM MDT Sunday for the following zones... NMZ103-104-107-108. Fire Weather Watch from Sunday morning through Sunday evening for the following zones... NMZ106-109. Fire Weather Watch from Monday morning through Monday evening for the following zones... NMZ103-104. Wind Advisory from noon today to 8 PM MDT this evening for the following zones... NMZ502-505-527>529-531-532. &&
Hazardous weather outlook, May 12, 3:30 AM MDT, 2 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 330 AM MDT Sat May 12 2018 NMZ501>540-131100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 330 AM MDT Sat May 12 2018 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight A red flag warning is in effect today for all of northern and central New Mexico. Very low humidity will combine with strong winds, above normal temperatures, and an unstable airmass to create critical fire weather conditions. Southwest winds of 25 to 35 mph with gusts up to 45 mph will impact the area around Gallup and parts of northeastern NM from near Las Vegas to Raton Pass. .DAYS TWO THROUGH SEVEN...Sunday through Friday A red flag warning is in effect Sunday for all of eastern NM and a fire weather watch is in effect for the Rio Grande Valley and the west central mountains. Very low humidity will combine with strong winds, above normal temperatures, and an unstable airmass to create critical fire weather conditions. A fire weather watch is in effect Monday across northeastern NM. .SPOTTER INFORMATION STATEMENT... Contact your local law enforcement at 911 and the National Weather Service at 1.888.386.7637 to report wildfire outbreaks. Guyer
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 3:38 AM MDT | Wind Advisory | ABQ | 16 hr | |
| May 12, 6:17 AM MDT | Fire Weather Watch | ABQ | Bernalillo, Catron, Sandoval, Socorro, Valencia | 8 hr |
| May 12, 6:17 AM MDT | Fire Weather Watch | ABQ | Harding, San Miguel, Union | 32 hr |
Nearby
Red Flag Warnings in New Mexico, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.